Advanced Search
Article Contents
Article Contents

Higher order discrete controllability and the approximation of the minimum time function

Abstract Related Papers Cited by
  • We give sufficient conditions to reach a target for a suitable discretization of a control affine nonlinear dynamics. Such conditions involve higher order Lie brackets of the vector fields driving the state and so the discretization method needs to be of a suitably high order as well. As a result, the discrete minimal time function is bounded by a fractional power of the distance to the target of the initial point. This allows to use methods based on Hamilton-Jacobi theory to prove the convergence of the solution of a fully discrete scheme to the (true) minimum time function, together with error estimates. Finally, we design an approximate suboptimal discrete feedback and provide an error estimate for the time to reach the target through the discrete dynamics generated by this feedback. Our results make use of ideas appearing for the first time in [3] and now extensively described in [12]. Numerical examples are presented.
    Mathematics Subject Classification: 49J52, 49M25, 49L20.


    \begin{equation} \\ \end{equation}
  • [1]

    M. Bardi, A boundary value problem for the minimum-time function, SIAM J. Control Optim., 27 (1989), 776-785.doi: 10.1137/0327041.


    M. Bardi and I. Capuzzo-Dolcetta, Optimal Control and Viscosity Solutions of Hamilton-Jacobi-Bellman Equations, Birkhäuser, Boston, 1997.doi: 10.1007/978-0-8176-4755-1.


    M. Bardi and M. Falcone, An approximation scheme for the minimum time function, SIAM J. Control Optim., 28 (1990), 950-965.doi: 10.1137/0328053.


    M. Bardi and M. Falcone, Discrete approximation of the minimal time function for systems with regular optimal trajectories, Analysis and optimization of systems (Antibes, 1990), Lecture Notes in Control and Inform. Sci., Springer, Berlin, 144 (1990), 103-112.doi: 10.1007/BFb0120033.


    G. Barles and B. Perthame, Discontinuous solutions of deterministic optimal stopping time problems, RAIRO Modél. Math. Anal. Numér., 21 (1987), 557-579.


    P. Cannarsa and C. Sinestrari, Semiconcave Functions, Hamilton-Jacobi Equations, and Optimal Control, Birkhäuser, 2004.


    F. Clarke, Discontinuous Feedback and Nonlinear Systems, Proc. IFAC Conf. Nonlinear Control (NOLCOS), Bologna, (2010), 1-29.


    F. H. Clarke, Yu. S. Ledyaev, R. J. Stern and P. R. Wolenski, Nonsmooth Analysis and Control Theory, Springer, New York, 1998.


    M. Falcone, Numerical solution of Dynamic programming equations, Appendix A in the volume M. Bardi and I. Capuzzo Dolcetta, Optimal control and viscosity solutions of Hamilton-Jacobi-Bellman equations, Birkhäuser, Boston, 1997.


    M. Falcone, Numerical methods for differential games based on partial differential equations, Int. Game Theory Rev., 8 (2006), 231-272.doi: 10.1142/S0219198906000886.


    M. Falcone and R. Ferretti, Discrete time high-order schemes for viscosity solutions of Hamilton-Jacobi-Bellman equations, Numer. Math., 67 (1994), 315-344.doi: 10.1007/s002110050031.


    M. Falcone and R. Ferretti, Semi-Lagrangian Approximation Schemes for Linear and Hamilton-Jacobi Equations, SIAM, 2014.doi: 10.1137/1.9781611973051.


    H. Federer, Curvature measures, Trans. Amer. Math. Soc., 93 (1959), 418-491.doi: 10.1090/S0002-9947-1959-0110078-1.


    R. Ferretti, High-Order Approximations of Linear Control Systems via Runge-Kutta Schemes, Computing, 58 (1997), 351-364.doi: 10.1007/BF02684347.


    L. Grüne and P. E. Kloeden, Higher order numerical schemes for affinely controlled nonlinear systems, Numer. Math., 89 (2001), 669-690.doi: 10.1007/s002110000279.


    E. Hairer, S. P. Nørsett and G. Wanner, Solving Ordinary Differential Equations I, Springer, 1993.


    A. Marigonda, Second order conditions for the controllability of nonlinear systems with drift, Commun. Pur. Appl. Anal., 5 (2006), 861-885.doi: 10.3934/cpaa.2006.5.861.


    A. Marigonda and S. Rigo, Controllability of some nonlinear systems with drift via generalized curvature properties, SIAM J. Control, 53 (2014), 434-474.doi: 10.1137/130920691.


    C. Nour, R. J. Stern and J. Takche , Proximal smoothness and the exterior sphere condition, J. Convex Anal., 16 (2009), 501-514.


    B. Piccoli and H. Sussmann, Regular synthesis and sufficiency conditions for optimality, SIAM J. Control Optim., 39 (2000), 359-410.doi: 10.1137/S0363012999322031.


    P. Soravia, Estimates of convergence of fully discrete schemes for the Isaacs equation of pursuit-evasion differential games via maximum principle, SIAM J. Control Optim., 36 (1998), 1-11.doi: 10.1137/S0363012995291865.


    M. Valadier, Quelques problèmes d'entraînement unilateral en dimension finie. (French) [Some problems of unilateral dragging in finite dimensions] Sém. Anal. Convexe, 18 (Montpellier, 1988), Exp. No. 8, 21 pp., Univ. Sci. Tech. Languedoc.

  • 加载中

Article Metrics

HTML views() PDF downloads(111) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint